Article Text

PDF
Major congenital malformations and antiepileptic drugs: prospective observations
  1. M J Brodie
  1. Epilepsy Unit, Western Infirmary, Glasgow, Scotland
  1. Correspondence to:
 M J Brodie
 Director, Epilepsy Unit, Western Infirmary, Glasgow G11 6NT, Scotland; mjb2k{at}clinmed.gla.ac.uk

Statistics from Altmetric.com

High dose lamotrigine may be teratogenic

The spectre of teratogenesis has been hanging over young women with epilepsy ever since the association of fetal malformations with antiepileptic drug (AED) exposure was first mooted by Roy Meadow in a letter to The Lancet in 1968.1 There followed a flood of retrospective reports and small prospective studies suggesting that perhaps all of the established drugs could be implicated in this problem. The global licensing of nine new antiepileptic drugs over the past 15 years has added to the confusion. Those agents that did not appear to be teratogenic in rodents have been touted by enthusiasts as “possibly” …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Linked Articles